Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

Rationality in map and hypermap enumeration by genus


Authors: P. Zograf and M. Kazarian
Translated by: P. Zograf
Original publication: Algebra i Analiz, tom 29 (2017), nomer 3.
Journal: St. Petersburg Math. J. 29 (2018), 439-445
MSC (2010): Primary 05C30, 37K10
DOI: https://doi.org/10.1090/spmj/1501
Published electronically: March 30, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Generating functions for a fixed genus map and hypermap enumeration become rational after a simple explicit change of variables. Their numerators are polynomials with integral coefficients that obey a differential recursion, and the denominators are products of powers of explicit linear functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 05C30, 37K10

Retrieve articles in all journals with MSC (2010): 05C30, 37K10


Additional Information

P. Zograf
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russia; Chebyshev Laboratory, St. Petersburg State University, 14th Line V.O. 29B, St. Petersburg 199178, Russia
Email: zograf@pdmi.ras.ru

M. Kazarian
Affiliation: Steklov Mathematical Institute, Gubkin St. 8, Moscow 119991, Russia; Department of Mathematics, National Research University Higher School of Economics, Usacheva Str. 6, Moscow 119048 Russia
Email: kazarian@mccme.ru

DOI: https://doi.org/10.1090/spmj/1501
Keywords: Enumeration of maps (ribbon graphs), enumeration of hypermaps (Grothendieck's ``dessins d'enfants'')
Received by editor(s): November 10, 2016
Published electronically: March 30, 2018
Additional Notes: Supported by the Russian Science Foundation: Theorem 1 by grant no. 14-21-00035, and Theorem 2 by grant no. 16-11-10316.
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society